Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 19, 2019, 8:14 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2019, 8:14 PM EDT (00:14 UTC)
- Expired
- Jul 19, 2019, 8:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:29 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:18 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 19, 5:18 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
518 PM EDT Fri Jul 19 2019
.SYNOPSIS...
Hot, humid conditions will continue through the weekend with
afternoon/evening rain chances. Frontal passage on Monday will
bring cooler, drier weather for much of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Changes for the eve update were few as convection surrounding Lake
Erie has bee slow to progress southward. Unless outflow can become
better organized, showers and storms for areas along I 80 will remain
sparse under strong mid level warmth. Chance POPs were maintained.
Stronger cells may still generate damaging wind gusts so SVA 523
remains in effect.
Any convection will gradually dissipate after sunset with the loss
of heating. Temperatures will remain rather warm overnight with lows
only expected to get into the mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A similar situation is expected Saturday. Morning cloud cover is
possible once again as model forecast soundings show a somewhat deep
saturated/cloud layer below the EML. Temperatures will again climb
into the upper 80s and 90s across most of the forecast area. Combined
with dewpoints in the mid 70s, heat indices will approach or exceed
100 for most locales.
Scattered convection is possible Saturday afternoon and the evening
with convective activity dropping southward from Lake Erie.
Additionally, any convectively-induced MCVs from Friday's midwest
convection may provide a focus for convection on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Relief to this short-lived heat wave is in sight as global models
are in agreement with the breakdown of the central/eastern CONUS
ridge and the establishment of a classic amplified western CONUS
ridge with strong troughing across the east.
A cold front is expected to drop down and stall somewhere in the
vicinity of the I-90 corridor on Sunday morning as cyclogenesis
occurs upstream over the Plains. While the quasi-stationary front
should act as a focus for convection on Sunday, scattered convection
across the CWA is likely with diurnal destabilization.
Coverage in showers/storms will pick up overnight Sunday through
Monday morning as the aforementioned trough deepens across the Great
Lakes and the region sits under jet level right-entrance divergence.
The cold front will then push the region through the day Monday as
the trough axis and low/mid-level low exits off to the northeast.
Strong cold advection behind the front will make for seasonal or
even slightly below seasonal temperatures for the area through much
of next week. Highs will be in the mid 70s to low 80s with lows in
the mid 50s to low 60s.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Convection is still expected to mar evening VFR at FKL and DUJ;
otherwise, another round of peridawn MVFR and IFR status and
stratocu is anticipated with abundant moisture under the inversion.
That should be alleviated by afternoon with only sparse convection
again forecast nr FKL and DUJ.
.Outlook...
The next chance for widespread restrictions will be Sunday night into
Monday with the approach and passage of a cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ039>041-
048>050-057>059-068-069.
PA...Heat Advisory until 8 PM EDT Saturday for PAZ007>009-013>016-
020>023-029-031-073>076.
WV...Excessive Heat Warning until 8 PM EDT Saturday for WVZ001>004-012.
Heat Advisory until 8 PM EDT Saturday for WVZ021-509>511.
&&Hazardous weather outlook, Jul 19, 3:45 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 345 PM EDT Fri Jul 19 2019 MDZ001-WVZ512>514-201945- Garrett-Eastern Preston-Western Tucker-Eastern Tucker- 345 PM EDT Fri Jul 19 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ020-021-023-029-031-073>076-WVZ021-509>511-201945- Beaver-Allegheny-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 345 PM EDT Fri Jul 19 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-201945- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall- Wetzel- 345 PM EDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for east central Ohio, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-201945- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong- 345 PM EDT Fri Jul 19 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 6:34 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
634 PM EDT Fri Jul 19 2019
PAZ009-192315-
Forest-
634 PM EDT Fri Jul 19 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
GUSTY WIND AND HEAVY RAIN WILL AFFECT FOREST COUNTY...
At 634 PM EDT, strong thunderstorms were clustered near Rew, or 8
miles south of Olean, moving northeast at 35 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Marienville... Kellettville...
West Hickory... East Hickory...
Starr...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4144 7896 4145 7899 4145 7906 4142 7907
4142 7909 4144 7925 4153 7950 4162 7951
4163 7910 4163 7896
TIME...MOT...LOC 2234Z 243DEG 31KT 4196 7846Special weather statement, Jul 19, 7:15 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
715 PM EDT Fri Jul 19 2019
PAZ008-009-200000-
Forest-Venango-
715 PM EDT Fri Jul 19 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT NORTHERN VENANGO AND WEST CENTRAL FOREST
COUNTIES...
At 714 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Grand Valley to
Guys Mills. Movement was southeast at 20 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Tionesta... Hasson Heights...
Rouseville... Cooperstown...
Pleasantville... Oil Creek State Park...
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Campers should consider seeking sturdy shelter until these storms
pass.
LAT...LON 4145 7927 4146 7970 4152 7994 4154 7994
4154 7993 4156 7991 4157 7987 4158 7987
4159 7985 4160 7985 4160 7983 4162 7983
4162 7953
TIME...MOT...LOC 2314Z 311DEG 19KT 4165 7936 4165 7996Special weather statement, Jul 19, 7:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
747 PM EDT Fri Jul 19 2019
PAZ009-015-016-200030-
Jefferson-Forest-Clarion-
747 PM EDT Fri Jul 19 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT NORTHEASTERN JEFFERSON...NORTHEASTERN
CLARION AND EASTERN FOREST COUNTIES...
At 747 PM EDT, strong thunderstorms were clustered near Marienville,
moving southeast at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Marienville... Clarington...
Clear Creek State Park...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4149 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7904 4135 7902 4138 7897
4136 7896 4129 7879 4115 7896 4147 7930
4159 7914
TIME...MOT...LOC 2347Z 311DEG 19KT 4142 7910Local storm report, Jul 19, 7:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CHAPMANVILLE 41.59N 79.84W
07/19/2019 VENANGO PA 911 CALL CENTER
TREE REPORTED DOWN NEAR TOWN ON RTE 27. ANOTHER TREE
REPORTED DOWN IN PLUM TOWNSHIP.
&&
EVENT NUMBER PBZ1902733The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 45 min |
| Jul 19, 9:11 PM EDT | Special Weather Statement | PBZ | Venango | 34 min |
| Jul 19, 9:32 PM EDT | Special Weather Statement | PBZ | Venango | 43 min |
| Jul 19, 9:36 PM EDT | Areal Flood Advisory | PBZ | Clarion, Forest, Venango | 31 min |
| Jul 19, 10:06 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 114 min |
| Jul 19, 10:30 PM EDT | Flash Flood Warning | PBZ | Clarion, Venango | 85 min |
| Jul 19, 11:05 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 13 min |
| Jul 19, 11:51 PM EDT | Areal Flood Warning | PBZ | Clarion, Venango | 11 hr |
| Jul 20, 2:42 AM EDT | Flash Flood Warning | PBZ | Venango | 68 min |
| Jul 20, 2:54 AM EDT | Flash Flood Warning | PBZ | Mercer | 2 hr |
| Jul 20, 4:57 AM EDT | Areal Flood Warning | PBZ | Mercer | 3 hr |
| Jul 20, 7:47 AM EDT | Special Weather Statement | PBZ | Mercer | 28 min |
| Jul 20, 7:58 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 32 min |
| Jul 20, 8:12 AM EDT | Flash Flood Warning | PBZ | Mercer | 112 min |
| Jul 20, 8:23 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 37 min |
| Jul 20, 7:11 PM EDT | Special Weather Statement | PBZ | Mercer | 49 min |
| Jul 20, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 40 min |
| Jul 20, 7:24 PM EDT | Special Weather Statement | PBZ | Fayette | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.